Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 140, NWS Boston/Norton, MA

August 25, 2007Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 25, 2007, 7:19 PM EDT for Franklin County, Massachusetts. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2007, 7:19 PM EDT (23:19 UTC)
Expired
Aug 25, 2007, 8:15 PM EDT
In force
56 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Franklin County, MA

The radar

The Albany radar (KENX), 96 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 7:50 PM EDTTSTM WND DMGHawley, MAWEST SIDE OF TOWN ... TREES DOWN...GUST FRONT IN ADVANCE OF PRIME CELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 252319
SVRBOX
MAC011-260015-
/O.NEW.KBOX.SV.W.0140.070825T2319Z-070826T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
719 PM EDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...

* UNTIL 815 PM EDT

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MONROE...OR ABOUT 9 MILES
  EAST OF NORTH ADAMS...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEATH BY 725 PM EDT...
  6 MILES NORTH OF COLRAIN BY 740 PM EDT...
  LEYDEN BY 745 PM EDT...
  7 MILES NORTH OF BERNARDSTON BY 750 PM EDT...

LAT...LON 4275 7301 4275 7288 4274 7256 4250 7247
      4255 7298 4265 7296 4267 7299 4269 7298
      4271 7303 4273 7303
TIME...MOT...LOC 2319Z 261DEG 33KT 4273 7294

$$

FRANK
1 follow-up statement
000 
WWUS51 KBOX 252323
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
721 PM EDT SAT AUG 25 2007

MAC011-260015-
/O.CON.KBOX.SV.W.0140.000000T0000Z-070826T0015Z/
FRANKLIN MA-
721 PM EDT SAT AUG 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR WESTERN FRANKLIN COUNTY...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MONROE...OR ABOUT 9
MILES EAST OF NORTH ADAMS...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF COLRAIN BY 740 PM EDT...
  LEYDEN BY 745 PM EDT...
  7 MILES NORTH OF BERNARDSTON BY 750 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. THE NORTH 
ADAMS AUTOMATED WEATHER OBSERVING SYSTEM RECORDED A WIND GUST OF 69 
MPH WITH THIS THUNDERSTORM.  SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4275 7301 4275 7288 4274 7256 4250 7247
      4255 7298 4265 7296 4267 7299 4269 7298
      4271 7303 4273 7303
TIME...MOT...LOC 2321Z 261DEG 33KT 4273 7292

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 7:08 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 25, 7:08 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT SAT AUG 25 2007

.SYNOPSIS...
THE HEAT AND HUMIDITY WILL CONTINUE INTO SUNDAY...ALTHOUGH IT WILL
NOT BE AS OPPRESSIVE AS TODAY. A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW
ENGLAND ON SUNDAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS AND
AT LEAST A COUPLE OF THEM WILL LIKELY BECOME SEVERE.  COOLER AND
MORE SEASONABLE TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH
GENERALLY DRY WEATHER.  ANOTHER FRONT WILL BRING THE CHANCE OF
SHOWERS AND THUNDERSTORMS LATE WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
WE HAVE ALLOWED THE HEAT ADVISORY TO EXPIRE ON TIME AT 7 PM...AS
TEMPERATURES HAVE COOLED AND HEAT INDEX VALUES HAVE DROPPED BELOW
100 DEGREES.

OTHERWISE...THE MAIN CONCERN THIS EVENING CONTINUES TO BE THE
POTENTIAL FOR CONVECTION ACROSS SOUTHERN NH AND WESTERN MA.  THE
ATMOSPHERE WILL REMAIN HIGHLY UNSTABLE WITH GOOD WINDS ALOFT FOR THE
NEXT FEW HOURS.  THE LIMITING FACTOR IS A MID LEVEL CAP WHICH HAS
KEPT THE CONVECTION SO FAR THIS EVENING JUST TO OUR NORTH AND WEST.

A LINE OF SEVERE THUNDERSTORMS CURRENTLY MOVING EAST WAS JUST TO THE
NORTH OF CHESHIRE AND HILLSBOROUGH COUNTIES.  IF THESE STORMS REMAIN
ON THE CURRENT PATH THEY WILL STAY JUST NORTH OF OUR COUNTY WARNING
AREA.  WE WILL HAVE TO MONITOR CLOSELY THOUGH THAT THEY DO NOT GRAZE
FAR NORTHERN CHESHIRE AND FAR NORTHERN HILLSBOROUGH COUNTY.  WE ARE
MORE CONCERNED ABOUT AN ISOLATED STORM JUST ABOUT TO MOVE INTO
BERKSHIRE COUNTY.  THIS STORM KNOCKED TREES DOWN IN RENSSELAR NEW
YORK AND IS BOWING OUT ON RADAR.  THIS STORM MAY AFFECT PARTS OF
FRANKLIN COUNTY IN THE NEXT HOUR AS IT MOVING SLIGHTLY NORTH OF DUE
EAST.  IF IT SURVIVES IT COULD EVENTUALLY AFFECT CHESHIRE COUNTY SO
WE WILL HAVE TO MONITOR.

AS MENTIONED EARLIER...THE ATMOSPHERE WILL REMAIN QUITE UNSTABLE
THROUGH AT LEAST 10 OR 11 PM WITH GOOD MID LEVEL WIND FIELDS.
THEREFORE...WE WILL HAVE TO KEEP AN EYE ON THE POTENTIAL FOR AN
ISOLATED SEVERE THUNDERSTORM OR TWO ACROSS OUR DISTANT INTERIOR
THROUGH THE EVENING HOURS.  THE REST OF THE REGION WILL REMAIN DRY.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM SUNDAY/...
***AT LEAST A COUPLE OF  SEVERE THUNDERSTORMS APPEAR LIKELY ON
SUNDAY***

LATE TONIGHT...
THE MODELS AGREE ON A MID LEVEL SHORTWAVE TRACKING INTO SOUTHERN NEW
ENGLAND OVERNIGHT.  A FAIR AMOUNT OF INSTABILITY SHOULD REMAIN OVER
THE REGION WITH AROUND A 1000 J/KG ACROSS SOUTHERN NEW ENGLAND.  IN
ADDITION...SHOWALTER INDICES OF -2 TO -3 ALSO REFLECT AVAILABLE
ELEVATED INSTABILITY.  AS IS TYPICALLY THE CASE WITH OVERNIGHT
CONVECTION...ITS TOUGH TO LOCATE WHERE THE BEST POTENTIAL IS AND ITS
NOT ALWAYS GUARANTEED TO DEVELOP.  THEREFORE...WILL GO WITH A 30 POP
ACROSS THE REGION AND LET THE NEXT SHIFT TAKE IT FROM THERE.  PWATS
ARE QUITE HIGH TONIGHT...SO ANY ELEVATED SHOWERS/THUNDERSTORMS THAT
DEVELOP COULD CONTAIN LOCALLY HEAVY RAINFALL.

WITH HIGH SURFACE DEWPOINTS IN PLACE FEEL GUIDANCE NUMBERS ARE A FEW
DEGREES TOO COOL TONIGHT AND HAVE RAISED.  EXPECT OVERNIGHT LOW
TEMPERATURES MAINLY BETWEEN 70 AND 75 DEGREES.  ALSO...EXPECT AREAS
OF DENSE FOG TO DEVELOP AROUND NANTUCKET WITH THE COOLING BOUNDARY
LAYER AND SOUTHWEST WINDS OFF THE OCEAN.  PATCHY FOG SHOULD DEVELOP
ACROSS THE REST OF THE REGION WITH HIGH SURFACE DEWPOINTS.

SUNDAY...
ANY OVERNIGHT CONVECTION THAT DEVELOPS WILL PROBABLY WEAKEN AND OR
PUSH OFF THE COAST BY MID MORNING ON SUNDAY.  OTHERWISE...A COLD
FRONT SHOULD BE DRAPED ACROSS THE NORTHWEST SECTIONS OF OUR REGION
SUNDAY MORNING.  AS IS TYPICALLY THE CASE...CONVECTIVE POTENTIAL ON
SUNDAY WILL DEPEND ON THE AMOUNT OF SUNSHINE WE RECEIVE.

AT THIS TIME...WE FEEL THAT WINDS VEER AHEAD OF THE APPROACHING COLD
FRONT WHICH USUALLY MEANS THAT WE SEE MORE SUNSHINE THAN THE MODELS
ARE ADVERTISING.  ALSO FEEL THAT WITH THE WARM START...GUIDANCE
NUMBERS ARE A BIT TOO COOL AND MUCH OF THE REGION SHOULD SEE HIGHS
TOP OUT AROUND 90 DEGREES.  THIS SHOULD YIELD BETWEEN 1500 AND 2500
J/KG OF CAPE.  MID LEVEL WINDS REMAIN DECENT WITH 0 TO 6 KM SHEAR
VALUES EXPECTED TO BE BETWEEN 30 AND 40 KNOTS.  THEREFORE...WOULD
EXPECT AT LEAST A FEW SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND HAVE
INCLUDED ENHANCED WORDING IN THE FORECAST ACROSS MUCH OF THE REGION.
WILL RUN WITH HIGH CHANCE POPS ACROSS MUCH OF THE REGION JUST INLAND
FROM THE SOUTH COAST.  THE I-95 CORRIDOR MAY BE IN THE PRIME AREA
FOR CONVECTION ON SUNDAY AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
COLD FRONT ANTICIPATED TO TRACK OFFSHORE SUN NIGHT...BEING SLOWED
DOWN SOMEWHAT BY A WEAK WAVE ALONG THE FRONT. HAVE CHANCE POPS FOR
SUN EVE FOR BDL/ORH/MHT AND SOUTHEAST...WITH DRYING FROM NW TO SE
OVERNIGHT.

SURFACE HIGH PRESSURE AND BUILDING UPPER LEVEL RIDGE ARE EXPECTED TO
KEEP CONDITIONS DRY DURING THE FIRST HALF OF NEXT WEEK.

MODELS ARE INDICATING A COLD FRONT APPROACHING SOUTHERN NEW ENGLAND
FROM THE EASTERN GREAT LAKES REGION ON WED...CROSSING THROUGH THE
AREA WED NIGHT/THU.  INDICATION OF A WEAK WAVE ALONG THIS FRONT MAY
SLOW IT DOWN...WITH THE FRONT MOVING OFFSHORE FRI MORNING.

ONLY AN OUTSIDE SHOT ON THIS...BUT GFS/DGEX AND HINTS ON ECMWF...
SHOW A MOISTURE RICH LOW PRESSURE OFF THE EAST COAST DURING WED
NIGHT/THU. IF THAT SYSTEM WERE TO FORM...SOME OF THAT TROPICAL
MOISTURE COULD MOVE OUR WAY AHEAD OF THE FRONT. THIS WOULD BRING THE
POTENTIAL FOR HEAVY RAINS.  A CAVEAT BESIDES WHETHER OR NOT THE
ATLANTIC COAST SYSTEM FORMS...IS THAT THE CURRENT MODELS SHOW THE
UPPER TROF HELD UP IN CENTRAL CANADA AND GREAT LAKES REGION.
REGARDLESS...WITH THE FRONT CHANCE POPS ARE WARRANTED FOR WED AND
THU. BUT FUTURE MODELS/TRENDS WILL NEED TO BE MONITORED TO DETERMINE
IF HEAVY RAINFALL POTENTIAL EXISTS.

CHANCE OF LINGERING SHOWERS FRI MORNING AS FRONT MOVES OFFSHORE...
THEN HIGH PRESSURE WILL BRING A RETURN TO DRY CONDITIONS FRI NIGHT
THROUGH SAT.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
VFR TO MVFR CONDITIONS WERE FOUND ACROSS SOUTHERN NEW ENGLAND THIS
AFTERNOON AS VISIBILITIES WERE GENERALLY 4 TO 6 MILES IN HAZE.  WE
SHOULD SEE ALL LOCATIONS AT MVFR CONDITIONS DEVELOP TONIGHT IN
PATCHY FOG AND HAZE.  ALSO...EXPECT TO SEE A FEW HOURS OF IFR
CONDITIONS NEAR THE SOUTH COAST AND CONNECTICUT RIVER VALLEY IN LOW
CLOUDS AND FOG.  NANTUCKET WILL PROBABLY SEE AREAS OF DENSE FOG
DEVELOP AGAIN AFTER SUNSET WITH SOUTHWEST FLOW OFF THE COOL OCEAN.

ISOLATED TO SCATTERED CONVECTION IS POSSIBLE OVERNIGHT.
HOWEVER...AREAL COVERAGE IS UNCERTAIN AND HAVE NOT INCLUDED IN TAFS
OTHER THAN SHOWERS IN THE VICINITY.

ON SUNDAY...ANY LOW CLOUDS AND PATCHY FOG SHOULD BURN OFF IN THE
MORNING.  THIS SHOULD RESULT IN MVFR TO VFR CONDITIONS WITH
VISIBILITIES BETWEEN 5 AND 6 MILES IN HAZE.  WE DO EXPECTED
SCATTERED THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AS A FRONT
DROPS INTO THE REGION.  HAVE INCLUDED SOME PROB GROUPS TO REFLECT
THIS POTENTIAL.

&&

.MARINE...
GENERALLY EXPECT SEAS TO RUN BETWEEN 2 AND 4 FEET ACROSS OUR OPEN
WATERS TONIGHT SO WILL NOT INCLUDE ANY MARINE HEADLINES THIS
EVENING.  WILL PROBABLY CONTINUE TO SEE GUSTS IN THE LOW 20 KNOTS
THOUGH NEAR SHORE THIS EVENING WITH GOOD MIXING.  IN
ADDITION...AREAS OF DENSE FOG MAY DEVELOP ACROSS OUR SOUTHERN
OUT-ER-WATERS PARTICULARLY SOUTHEAST OF NANTUCKET.

FOG SHOULD GRADUALLY BURN OFF ON SUNDAY MORNING AND WINDS SHOULD BE
GENERALLY 15 KNOTS OR LESS FROM THE SOUTHWEST.  MARINERS WILL HAVE
TO BE ON THE LOOK OUT FOR THE POTENTIAL OF A FEW STRONG/SEVERE
THUNDERSTORMS SUNDAY AFTERNOON MAINLY ACROSS THE WATERS EAST OF THE
MASSACHUSETTS COAST.

IN THE LONGER TERM...SCATTERED THUNDERSTORMS WILL AFFECT THE WATERS
SUNDAY EVENING. OTHERWISE WINDS AND SEAS WILL BE RELATIVELY LIGHT
THROUGH WED. AREAS OF FOG ARE EXPECTED SUN NIGHT AND MON NIGHT.

ON THU SCATTERED THUNDERSTORMS EXPECTED AS A COLD FRONT PUSHES INTO
THE WATERS.

&&

.CLIMATE...
RECORD HIGHS SATURDAY AUGUST 25

BOSTON /BOS/                  96 IN 2007 AND IN PRIOR YEARS.
HARTFORD-WINDSOR LOCKS /BDL/  95 IN 1968 AND IN PRIOR YEARS
WORCESTER /ORH                92 IN 1947
PROVIDENCE /PVD/              96 IN 1947

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ004.
MA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ004>007-
     012>018-026.
NH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...NONE.

&&

SYNOPSIS...FRANK
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...NMB
AVIATION...FRANK/NMB
MARINE...FRANK/NMB
CLIMATE...FRANK/DRAG
Hazardous weather outlook, Aug 25, 4:28 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT SAT AUG 25 2007

CTZ004-MAZ004>007-012>018-026-NHZ011-012-015-RIZ001>004-262030-
WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
428 PM EDT SAT AUG 25 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

AN AIR QUALITY ALERT HAS BEEN ISSUED FOR ALL LOCATIONS THROUGH 10 PM
THIS EVENING...EXCEPT FOR RHODE ISLAND AND HARTFORD COUNTY.

AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE THIS EVENING ACROSS
SOUTHERN NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND CONNECTICUT. IT
REMAINS UNCERTAIN IF ANYTHING CAN DEVELOP ACROSS THIS REGION THIS
EVENING. HOWEVER...IF ANY STORM IS ABLE TO DEVELOP IT COULD BECOME
SEVERE...BUT AGAIN THIS IS CONDITIONAL ON ANYTHING BEING ABLE TO
DEVELOP.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT
ANYWHERE OVERNIGHT...BUT CONFIDENCE REMAINS LOW AS TO WHETHER OR NOT
THE ACTIVITY DEVELOPS. ANY STORMS THAT DEVELOP WILL BRING THE
POTENTIAL FOR ISOLATED LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AS
A COLD FRONT DROPS SOUTH ACROSS OUR REGION. AT LEAST A FEW OF THE
STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
STRAIGHT LINE WIND GUSTS AND A SECONDARY CONCERN FOR LARGE HAIL. IN
ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF
DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THE
GREATEST SEVERE WEATHER THREAT WILL BE NEAR THE I-95 CORRIDOR...AND
JUST TO THE NORTH OF THE SOUTH COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 12 PM ON SUNDAY FOR AT
LEAST A FEW SEVERE THUNDERSTORMS.

CTZ002-003-MAZ002-003-008>011-019>024-RIZ005>008-262030-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
428 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

A MODERATE RISK FOR RIP CURRENTS CONTINUES THROUGH THE EARLY EVENING
HOURS ACROSS SOUTH FACING BEACHES ALONG THE SOUTH COAST.

AN AIR QUALITY ALERT REMAINS IN EFFECT UNTIL 10 PM THIS
EVENING...EXCEPT FOR RHODE ISLAND AND HARTFORD COUNTY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT
ANYWHERE VERY LATE TONIGHT...BUT CONFIDENCE REMAINS LOW AS TO
WHETHER OR
NOT THE ACTIVITY DEVELOPS. ANY STORMS THAT DEVELOP WILL BRING THE
POTENTIAL FOR ISOLATED LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AS
A COLD FRONT DROPS SOUTH ACROSS OUR REGION. AT LEAST A FEW OF THE
STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
STRAIGHT LINE WIND GUSTS AND A SECONDARY CONCERN FOR LARGE HAIL. IN
ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF
DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THE
GREATEST SEVERE WEATHER THREAT WILL BE NEAR THE I-95 CORRIDOR...AND
JUST TO THE NORTH OF THE SOUTH COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 12 PM ON SUNDAY FOR AT
LEAST A FEW SEVERE THUNDERSTORMS.

ANZ230>237-250-254-255-262030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
428 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG WILL LIKELY DEVELOP OVER THE WATERS TONIGHT. THE
DENSE FOG SHOULD GRADUALLY BURN OFF SUNDAY MORNING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE VERY LATE TONIGHT...BUT MOST
LOCATIONS WILL REMAIN DRY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS MAY AFFECT THE WATERS SUNDAY
AFTERNOON...MAINLY ACROSS THE WATERS EAST OF THE MASSACHUSETTS
COAST.  A FEW OF THESE STORMS MAY BE STRONG TO SEVERE CONTAINING
STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:55 PM EDTSevere Thunderstorm WarningBOXHampshire35 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.